MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 1 S/A CTXB; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 1 S/A CTXB; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB977H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cesarean section procedure on (b)(6) 2024; and a suture was used.During the procedure, the needle detached from the suture while suturing on the myometrium.It was not a control release needle.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned additional information was requested, and the following was obtained: - were there any unexpected outcomes or complications as a result of the prolonged surgery time?=>we were not reported such issues.- what tissue was being sutured when the event occurred?=>unknown - was additional dissection required in other organs/tissues other than the target tissue?=>no - was there any change in the patient¿s post operative care due to the prolonged procedure?=>no - were x-rays taken to locate the needle piece(s)?=>no - was there any additional tissue damage as a result of searching for the needle piece?=>no attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related events captured via: 2210968-2024-04368 2210968-2024-04370 2210968-2024-04371 2210968-2024-04372 2210968-2024-04373.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Additional h6 investigation findings: c07002 photo analysis.Investigation summary: the product was returned to ethicon for evaluation.Twenty-four representative unopened samples that pertain to product code vcpb977h were received for analysis.Additionally, a photo was provided.Upon visual inspection of the returned samples, an incorrect swage was noted on eleven samples, since the marks of the swage area were unusual (the attachment area must be single hit double stake, however only one stake mark was noted), and consequently, caused a pull off.In the remaining thirteen samples, the swage and attachment area were noted to be as expected.On one sample the needle fell during the evaluation and the functional test was not performed.A functional test was performed using instron equipment, and the pull force did not meet the minimum requirements on seven samples.In the remaining sixteen samples, the pull force result was above the minimum requirements.The sukagawa site team performed a further analysis in five samples to determine if the complaint represented pull off-suture needle issues.According to the results, it was found that two samples were not above the minimum requirements.In the remainder of the samples, no anomalies were observed during the evaluation.Based on the information currently available, an incorrect swage was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/5/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4 corrected information reported in follow up-2: h3 investigational summary - the product was returned to ethicon for evaluation.Twenty-four representative unopened samples that pertain to product code vcpb977h were received for analysis.Additionally, a photo was provided, and with the same condition as the received sample.Upon visual inspection of the returned samples, an incorrect swage was noted on eleven samples, since the marks of the swage area were unusual (the attachment area must be single hit double stake, however only one stake mark was noted), and consequently, caused a pull off.In the remaining thirteen samples, the swage and attachment area were noted to be as expected.On one sample the needle fell during the evaluation and the functional test was not performed.A functional test was performed using instron equipment, and the pull force did not meet the minimum requirements on seven samples.In the remaining seventeen samples, the pull force result was above the minimum requirements.Based on the information currently available, an incorrect swage was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 36IN 1 S/A CTXB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19119202
Report Number2210968-2024-04369
Device Sequence Number12667788
Product Code GAM
UDI-Device Identifier10705031056770
UDI-Public(01)10705031056770(11)230717(17)280630(10)THMHCB
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB977H
Device Lot NumberTHMHCB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/08/2024
05/29/2024
07/25/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/31/2024
06/25/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown